Arkansas, 2004

Hail in Arkansas, April 29, 2004

April 29, 2004 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 29, 9:45 AM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 29, 9:45 AM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1045 AM CDT THU APR 29 2004

.DISCUSSION...
VORTICITY MAX MOVING EAST NORTHEAST ACROSS THE AREA HAS PRODUCED A
LARGE AREA OF RAIN WITH ISOLATED THUNDERSTORMS ACROSS NORTHEAST
TEXAS...SOUTHWEST ARKANSAS AND ADJACENT AREAS OF NORTHWEST
LOUISIANA.  THE RAIN SHOULD COME TO AN END ACROSS THE TYR AND GGG
LOCATIONS IN THE NEXT HOUR OR SO...BUT SHOULD CONTINUE FOR SHV UNTIL
MID AFTERNOON...AND PROBABLY MOST OF THE AFTERNOON ACROSS SOUTHWEST
ARKANSAS.  HAVE INCREASED POPS TO LIKELY ACROSS SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA AND ADJACENT AREAS OF EAST TEXAS.

ACROSS THE SOUTHERN TIER OF THE AREA...HAVE LOWERED POPS TO ONLY A
SLIGHT CHANCE...AS THE DISTURBANCE IS MOVING AWAY...BUT HEATING
COULD ALLOW FOR ISOLATED SHOWERS AND THUNDERSTORMS TO FIRE LATER
THIS AFTERNOON.

HAVE LOWERED HIGHS TODAY...ESPECIALLY ACROSS SOUTHWEST ARKANSAS AND
NORTHWEST LOUISIANA...AS RAIN AND CLOUD COVER WILL KEEP TEMPERATURES
FROM RISING MUCH.  ACROSS EAST TEXAS...RAIN SHOULD END EARLY THIS
AFTERNOON...WITH A FEW BREAKS IN THE CLOUDS ALLOWING TEMPERATURES TO
WARM UP.

WILL ALSO UPDATE TO PUT IN A SLIGHT CHANCE OF RAIN FOR THE EVENING
ACROSS THE NORTHEASTERN SECTIONS...INCLUDING THE TXK AREA.

UPDATE OUT SHORTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  65  81  65 /  60  10  20  20
MLU  77  64  81  65 /  30  10  20  20
TXK  70  65  81  65 /  70  20  20  20
TYR  76  66  80  66 /  30   0  20  30
LFK  78  66  82  66 /  20   0  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

22
Hazardous weather outlook, Apr 29, 11:00 AM CST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU APR 29 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-301100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU APR 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL DISTURBANCE TRACKING ACROSS THE REGION...WILL
CONTINUE TO PRODUCE NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS FROM
EAST TEXAS INTO SOUTHWEST ARKANSAS...INCLUDING PORTIONS OF NORTHWEST
LOUISIANA.  THIS PRECIPITATION WILL GRADUALLY COME TO AN END FROM
WEST TO EAST DURING THE AFTERNOON INTO THE EARLY EVENING.
HOWEVER...FURTHER EAST ACROSS NORTH CENTRAL LOUISIANA...DAYTIME
HEATING...COMBINED WITH A MOIST AND UNSTABLE ATMOSPHERE COULD ALLOW
FOR THUNDERSTORMS TO DEVELOP. A FEW OF THESE STORMS ACROSS NORTH
CENTRAL LOUISIANA...COULD BRIEFLY REACH SEVERE LIMITS...PRODUCING
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
AN UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE PLAINS FRIDAY. THE
ASSOCIATED STRONG COLD FRONT...IS EXPECTED TO REACH SOUTHEAST
OKLAHOMA AND ADJACENT AREAS OF SOUTHWEST ARKANSAS FRIDAY NIGHT...AND
PUSH SOUTHEAST THROUGH THE REST OF THE AREA SATURDAY. A LINE OF
THUNDERSTORMS IS EXPECTED WITH THIS COLD FRONT AS IT MOVES THROUGH
THE REGION.  SOME STORMS MAY BECOME SEVERE AS THEY MOVE ACROSS THE
AREA...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

In the hours before

Local storm report, Apr 29, 11:54 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1254 PM CDT THU APR 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND DMG     HOMER                   32.79N 93.06W
04/29/2004                   CLAIBORNE          LA   LAW ENFORCEMENT

            DAMAGE AT CLAIBORNE ACADEMY SCHOOL WITH WINDOWS BLOWN OUT
            AND DAMAGE TO GYMNASIUM ROOF. ALSO TREES BLOWN DOWN AND
            POSSIBLE TORNADO REPORTED AT WADE CORRECTIONAL CENTER.

&&

VIII
Local storm report, Apr 29, 12:13 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
113 PM CDT THU APR 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0108 PM     HAIL             MINDEN                  32.62N 93.28W
04/29/2004  0.50 INCH        WEBSTER            LA   TRAINED SPOTTER

&&

VIII

The radar

The Shreveport radar (KSHV), 138 km away, was scanning. The volume nearest the first event began at 18:18 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Union

When
April 29, 12:20 PM CST
Where
Union County, El Dorado
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.200, -92.667

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388860.